MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RUBICON 14; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION RUBICON 14; CATHETER, PERCUTANEOUS
Model Number 39540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/28/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via user facility report # mw5079859 that the wire tip broke and remained inside patient's body.A rubicon 14 was selected for use.During procedure, while trying to cross the chronically occluded tibial vessel, it was noticed that 3mm of the tip of wire broke off in the heavily calcified portion of the occlusion.Furthermore, the detached portion did not affect arterial flow or change the patient's condition and was left in place.No further patient complications were reported.
 
Event or Problem Description
It was reported via user facility report # mw5079859 that the wire tip broke and remained inside patient's body.A rubicon 14 was selected for use.During procedure, while trying to cross the chronically occluded tibial vessel, it was noticed that 3mm of the tip of wire broke off in the heavily calcified portion of the occlusion.Furthermore, the detached portion did not affect arterial flow or change the patient's condition and was left in place.No further patient complications were reported.It was further reported that no other devices were used to complete the procedure.No additional interventions were done to remove the device from the patient; the detached portion was not removed from the patient.No patient complications occurred.The patient's status post-procedure was stable.

Brand Name
RUBICON 14
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8010659
Report Number2134265-2018-62345
Device Sequence Number1746940
Product Code DQY
UDI-Device Identifier08714729799085
UDI-Public08714729799085
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/27/2020
Device Model Number39540
Device Catalogue Number39540
Device Lot Number0021550838
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/09/2018
Supplement Date Received by Manufacturer10/31/2018
Initial Report FDA Received Date10/26/2018
Supplement Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;